Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 27, NWS La Crosse, WI

July 13, 2015Buffalo County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 13, 2015, 3:14 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 3:14 PM CDT (20:14 UTC)
Expired
Jul 13, 2015, 4:15 PM CDT
In force
61 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Buffalo County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 43 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:22 PM CDTHAIL 0.755 E Cochrane, WILASTED FOR AROUND 5 MINUTES.
Jul 13, 3:42 PM CDTHAIL 0.882 Ene Dodge, WI
Jul 13, 3:55 PM CDTHAIL 0.882 Wsw Galesville, WI
Jul 13, 4:03 PM CDTHAIL 0.75Trempealeau, WIMANY DIME SIZE HAIL REPORTS
Jul 13, 4:05 PM CDTHAIL 0.5Galesville, WI
Jul 13, 4:18 PM CDTHAIL 0.88Trempealeau, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WUUS53 KARX 132014
SVRARX
WIC011-121-132115-
/O.NEW.KARX.SV.W.0027.150713T2014Z-150713T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
314 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 415 PM CDT

* AT 314 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUFFALO
  CITY...OR 11 MILES SOUTHEAST OF ALMA...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  FOUNTAIN CITY AROUND 325 PM CDT.
  WINONA AROUND 335 PM CDT.
  TREMPEALEAU AND GALESVILLE AROUND 410 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DODGE...
COCHRANE...CZECHVILLE...BLUFF SIDING AND MARSHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. MOVE INSIDE UNTIL THIS ISOLATED STORM PASSES.

&&

LAT...LON 4429 9175 4406 9124 4407 9127 4407 9131
      4402 9134 4399 9132 4398 9142 4400 9143
      4401 9146 4403 9159 4413 9173 4416 9182
      4418 9183 4420 9187 4422 9188
TIME...MOT...LOC 2014Z 310DEG 19KT 4422 9175 

HAIL...1.00IN
WIND...60MPH
 
$$

SHEA
6 follow-up statements
830 
WWUS53 KARX 132025
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
325 PM CDT MON JUL 13 2015

WIC011-121-132115-
/O.CON.KARX.SV.W.0027.000000T0000Z-150713T2115Z/
TREMPEALEAU WI-BUFFALO WI-
325 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN TREMPEALEAU AND SOUTHERN BUFFALO COUNTIES...

AT 323 PM...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOUNTAIN 
CITY...OR 10 MILES NORTH OF WINONA...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE.

THIS SEVERE STORM WILL BE NEAR...
  FOUNTAIN CITY AROUND 330 PM CDT.
  TREMPEALEAU AND GALESVILLE AROUND 415 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DODGE...
BLUFF SIDING...AND PERROT STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE AS THIS ISOLATED STORM MOVES THROUGH. IT WILL REMAIN 
JUST NORTHEAST OF THE MISSISSIPPI RIVER SO BOATERS SHOULD REMAIN 
SAFE.

&&

LAT...LON 4426 9169 4406 9124 4407 9127 4407 9131
      4402 9134 4399 9132 4398 9142 4400 9143
      4401 9146 4403 9159 4413 9173 4416 9182
      4418 9183
TIME...MOT...LOC 2023Z 308DEG 15KT 4419 9170 

HAIL...1.00IN
WIND...60MPH
 
$$

SHEA
014 
WWUS53 KARX 132036
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
336 PM CDT MON JUL 13 2015

WIC011-121-132115-
/O.CON.KARX.SV.W.0027.000000T0000Z-150713T2115Z/
TREMPEALEAU WI-BUFFALO WI-
336 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN TREMPEALEAU AND SOUTHERN BUFFALO COUNTIES...

AT 322 PM...PENNY SIZED HAIL WAS REPORTED ABOUT 5 MILES EAST OF 
COCHRANE IN BUFFALO COUNTY BY THE PUBLIC. THIS STORM WAS LOCATED 
ABOUT 3 MILES NORTHEAST OF FOUNTAIN CITY...OR 8 MILES NORTH OF 
WINONA...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. LARGE BRANCHES COULD
         BE BROKEN OFF.

THIS SEVERE STORM WILL BE NEAR...
  GALESVILLE AND TREMPEALEAU AROUND 405 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DODGE...
PERROT STATE PARK...LOCK AND DAM 5 A...BLUFF SIDING AND MARSHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE AS THIS ISOLATED STORM MOVES THROUGH AREAS JUST 
NORTHEAST OF THE MISSISSIPPI RIVER.

&&

LAT...LON 4423 9163 4406 9124 4407 9127 4407 9131
      4402 9134 4399 9132 4398 9142 4400 9143
      4401 9146 4403 9159 4413 9173 4415 9173
TIME...MOT...LOC 2033Z 297DEG 22KT 4416 9161 

HAIL...1.00IN
WIND...60MPH
 
$$

SHEA
158 
WWUS53 KARX 132045
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
345 PM CDT MON JUL 13 2015

WIC011-121-132115-
/O.CON.KARX.SV.W.0027.000000T0000Z-150713T2115Z/
TREMPEALEAU WI-BUFFALO WI-
345 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT 
FOR SOUTHWESTERN TREMPEALEAU AND EXTREME SOUTHERN BUFFALO COUNTIES...

AT 343 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF GALESVILLE...OR 8 MILES SOUTH OF ARCADIA...MOVING SOUTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. LARGE BRANCHES COULD
         COME OFF OF TREES.

THIS SEVERE STORM WILL BE NEAR...
  TREMPEALEAU AROUND 355 PM CDT.
  GALESVILLE AROUND 400 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DODGE...
PERROT STATE PARK...BLUFF SIDING AND MARSHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE INSIDE UNTIL THIS ISOLATED STORM PASSES. IT 
WILL REMAIN JUST INLAND FROM THE MISSISSIPPI RIVER.

&&

LAT...LON 4406 9124 4407 9127 4407 9131 4402 9134
      4399 9132 4398 9142 4400 9143 4401 9146
      4403 9159 4406 9163 4420 9156
TIME...MOT...LOC 2043Z 292DEG 27KT 4413 9149 

HAIL...1.00IN
WIND...60MPH
 
$$

SHEA
039 
WWUS53 KARX 132055
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
355 PM CDT MON JUL 13 2015

WIC011-132103-
/O.CAN.KARX.SV.W.0027.000000T0000Z-150713T2115Z/
BUFFALO WI-
355 PM CDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BUFFALO COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4410 9153 4413 9143 4408 9129 4407 9128
      4407 9131 4404 9133 4403 9134 4402 9134
      4399 9132 4398 9142 4400 9143 4401 9147
      4402 9156 4403 9156
TIME...MOT...LOC 2053Z 329DEG 28KT 4404 9143 

$$

WIC121-132115-
/O.CON.KARX.SV.W.0027.000000T0000Z-150713T2115Z/
TREMPEALEAU WI-
355 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN TREMPEALEAU COUNTY...

AT 353 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALESVILLE... 
OR 11 MILES EAST OF WINONA...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN TREMPEALEAU COUNTY...INCLUDING THE FOLLOWING
LOCATIONS...PERROT STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE AS THIS ISOLATED STORM PASSES.

&&

LAT...LON 4410 9153 4413 9143 4408 9129 4407 9128
      4407 9131 4404 9133 4403 9134 4402 9134
      4399 9132 4398 9142 4400 9143 4401 9147
      4402 9156 4403 9156
TIME...MOT...LOC 2053Z 329DEG 28KT 4404 9143 

HAIL...1.00IN
WIND...60MPH
 
$$

SHEA
111 
WWUS53 KARX 132103
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
403 PM CDT MON JUL 13 2015

WIC121-132115-
/O.CON.KARX.SV.W.0027.000000T0000Z-150713T2115Z/
TREMPEALEAU WI-
403 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTH CENTRAL TREMPEALEAU COUNTY...

AT 358 PM...NICKEL SIZED HAIL WAS REPORTED IN GALESVILLE. THIS STORM 
WAS LOCATED NEAR TREMPEALEAU... OR 12 MILES NORTH OF LA 
CRESCENT...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TREMPEALEAU...GALESVILLE AND PERROT STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4407 9152 4409 9143 4408 9129 4407 9128
      4407 9131 4404 9133 4403 9134 4402 9134
      4399 9132 4398 9142 4400 9143 4401 9147
      4402 9156 4403 9156
TIME...MOT...LOC 2102Z 298DEG 36KT 4400 9136 

HAIL...0.88IN
WIND...60MPH
 
$$

SHEA
321 
WWUS53 KARX 132111
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
411 PM CDT MON JUL 13 2015

WIC121-132120-
/O.EXP.KARX.SV.W.0027.000000T0000Z-150713T2115Z/
TREMPEALEAU WI-
411 PM CDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TREMPEALEAU
COUNTY WILL EXPIRE AT 415 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. THERE HAVE BEEN 
NUMEROUS REPORTS OF DIME SIZED HAIL IN TREMPEALEAU WISCONSIN AS THIS 
STORM MOVED THROUGH.

LAT...LON 4407 9152 4409 9143 4408 9129 4407 9128
      4407 9131 4404 9133 4403 9134 4402 9134
      4399 9132 4398 9142 4400 9143 4401 9147
      4402 9156 4403 9156
TIME...MOT...LOC 2108Z 310DEG 19KT 4400 9136 

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:43 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 13, 12:43 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1243 PM CDT MON JUL 13 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 340 AM CDT MON JUL 13 2015

MAIN FORECAST CONCERNS THIS PACKAGE...LINGERING SEVERE TSRA
POTENTIAL EARLY THIS MORNING...SEVERE TSRA POTENTIAL THIS
AFTERNOON/EVENING...TEMPERATURES AND HEAT INDICES AGAIN TODAY.

06Z DATA ANALYSIS HAD LOW PRESSURE NEAR THE MN/ND/SD BORDER...WITH A
WARM FRONT TO NEAR KLSE AND A TRAILING TROUGH/COLD FRONT INTO
WESTERN KS. WV IMAGERY DEPICTED ONE SHORTWAVE OVER SOUTHERN
MN...ALONG WITH LOWER LEVEL WARM/MOISTURE ADVECTION...HELPING DRIVE
A TSRA COMPLEX MOVING SOUTHEAST ACROSS FAR EASTERN MN AND WESTERN
WI. ANOTHER STRONGER SHORTWAVE WAS MOVING EAST ALONG THE ND/CAN
BORDER. OUTSIDE OF THE AREAS OF CONVECTION...A WARM/MUGGY NIGHT
ACROSS THE UPPER MIDWEST...WITH EARLY MORNING TEMPS IN THE 70S TO
NEAR 80 WITH DEW POINTS IN THE UPPER 60S TO MID 70S.

NO MAJOR ERRORS NOTED WITH 13.00Z MODEL INITIALIZATIONS...THOUGH
CONSENSUS COULD HAVE BEEN A BIT TIGHTER IN MANY OF THE SFC-700MB
FIELDS. EVEN WITH SOME SMALLER DIFFERENCES OUT OF THE GATE...MODELS
OFFER A TIGHTENING CONSENSUS AS PIECES OF SHORTWAVE ENERGY MOVE EAST
AND SOUTHEAST ACROSS THE REGION TODAY/TONIGHT...WITH THE REGION
ENDING UP UNDER NORTHWEST FLOW ALOFT BY 12Z TUE. TREND FAVORS
SLOWER/STRONGER OF THE EARLIER MODELS WITH THE SHORTWAVE ENERGY
TODAY/TONIGHT. SHORT TERM FCST CONFIDENCE IS GENERALLY GOOD THIS
CYCLE.

FOR THE SHORT TERM...DISTANCE-SPEED TOOL ON CURRENT CONVECTION
MOVING SOUTHEAST ACROSS THE FCST AREA HAS IT EXITING BY 12Z THIS
MORNING. STRONGER OF THE LOWER LEVEL MOISTURE TRANSPORT/THERMO-
DYNAMIC FORCING MOVE SOUTH/EAST OF THE FCST AREA AS WELL. A VERY
MOIST AND UNSTABLE AIRMASS WITH MUCAPES OF 2500-4000 J/KG REMAINS
OVER THE AREA THIS MORNING...WITH THE SFC-850MB TROUGH/FRONT IN THE
AREA. HOWEVER...BULK OF THE FCST AREA IS BEHIND THE LEAD SHORTWAVE
THIS MORNING WITH WEAK SHORTWAVE RIDGING ALOFT PASSING ACROSS THE
AREA. DIVERGENCE ALOFT WITH THE LEFT FRONT REGION OF THE 300MB JET
MAX IS EAST OF THE AREA AS WELL...ALONG WITH MODEL SOUNDINGS SHOWING
CONSIDERABLE CAPPING/CIN AROUND 850MB ACROSS THE AREA THRU THE
MORNING INTO EARLY AFTERNOON HOURS. TRENDED THIS MORNING INTO EARLY
THIS AFTERNOON DRY OR DRIER ACROSS MOST OF THE FCST AREA. BY LATE
AFTERNOON SOUNDINGS SHOWING THE CAPPING ERODES WITH MINIMAL CIN
ACROSS THE AREA. GIVEN THE SFC-850MB TROUGH IN THE AREA...APPROACH
OF ANOTHER PIECE OF SHORTWAVE ENERGY IN WHAT WILL BE NORTHWEST FLOW
ALOFT OVER THE AREA...2K-4K J/KG MUCAPE AND 0-6KM BULK SHEAR IN THE
30-40KT RANGE...WILL CONTINUE WITH A 20-50 PERCENT SHRA/TSRA CHANCE
LATER THIS AFTERNOON INTO THIS EVENING. HIGHER OF THESE SHRA/TSRA
CHANCES OVER WI...EAST OF THE LOW LEVEL TROUGH AXIS AND AHEAD OF THE
SHORTWAVE. WITH THE EXPECTED CAPE/SHEAR...A FEW OF THE TSRA THIS
AFTERNOON/EVENING COULD BE SEVERE...SEE SWODY1 FOR DETAILS. WITH
PASSAGE OF THE SECOND SHORTWAVE TROUGH AXIS AND AREA UNDER THE LEFT
ENTRANCE REGION OF THE 300MB JET MAX...MINIMAL TO NO SHRA/TSRA
CHANCES LOOK GOOD LATER TONIGHT.

WITH A BREAK FROM CONVECTION THRU THE MORNING/EARLY AFTERNOON HIGHS
TODAY LOOKING TO BE SIMILAR TO THOSE OF SUNDAY...WITH DEW POINTS
STILL IN THE UPPER 60S TO MID 70S. AFTERNOON HEAT INDICES TODAY WILL
AGAIN BE IN THE 85 TO 95 RANGE ACROSS MUCH OF THE FCST AREA. USED A
BLEND OF THE GUIDANCE HIGHS/LOWS FOR TODAY/TONIGHT.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 340 AM CDT MON JUL 13 2015

MAIN FCST CONCERNS FOR TUESDAY THRU WED NIGHT...SHRA/TSRA CHANCES
TUE AND AGAIN WED NIGHT...TEMPERATURES THRU THE PERIOD.

13.00Z MODELS OFFER A TIGHTENING CONSENSUS AS HGTS RISE/RIDGING
ALOFT BUILDS EAST ACROSS THE UPPER MIDWEST TUE INTO WED. TREND
FAVORS STRONGER OF THE EARLIER RUNS WITH THE HGT RISES/RIDGING BY
TUE NIGHT/WED. RIDGING REMAINS SHORT LIVED THOUGH...WITH PROGRESSIVE
TROUGHING MOVING EAST FROM THE ROCKIES AND PIECES OF SHORTWAVE
ENERGY FLATTENING THE RIDGING OVER THE REGION ALREADY BY 12Z THU.
PLENTY OF DETAIL DIFFERENCES WITH SHORTWAVE ENERGY WORKING TO
FLATTEN THE RIDGE WED NIGHT. FCST CONFIDENCE IN THE TUE THRU WED
NIGHT PERIOD IS AVERAGE TO GOOD THIS CYCLE.

EVEN AS HGTS START TO RISE TUE...A SFC TO 850MB TROUGH LINGERS
ACROSS THE AREA. THIS WITH PW VALUES REMAINING IN THE 1.5 INCH RANGE
AND MODEL SOUNDINGS SHOWING 500-1000 SBCAPE AND LITTLE OR NO CIN
DURING THE AFTERNOON. GIVEN THE LOWER LEVEL TROUGH FOR SOME
CONVERGENCE...20-40 PERCENT SHRA/TSRA CHANCES MAINLY ALONG/EAST OF
THE MS RIVER AND MAINLY DURING THE AFTERNOON LOOK GOOD. WITH CAPE
EXPECTED TO BE IN THE 500-1000 J/KG RANGE AND 0-6KM SHEAR MOSTLY 20-
25 KTS...SEVERE STORMS UNLIKELY TUE. MAY YET NEED TO LINGER A SMALL
SHRA/TSRA CHANCE INTO TUE EVENING BUT LEFT TUE NIGHT DRY WHICH
BLENDS NICELY WITH NEIGHBORING GRIDS. OTHERWISE...DRIER SFC HIGH
PRESSURE BUILDS IN FROM THE NORTH-NORTHEAST UNDER THE SHORTWAVE
RIDGING ALOFT FOR TUE NIGHT/WED. TRENDED WED DRY WITH DEEPER/DRIER
ANTI-CYCLONIC FLOW OVER THE REGION. MOISTURE/LIFT INCREASE INTO THE
AREA WED NIGHT...AHEAD OF THE NEXT SFC-850MB TROUGH MOVING ACROSS
THE PLAINS AND THE SHORTWAVE ENERGY FLATTENING THE MID LEVEL RIDGING
OVER THE REGION.  20-40 PERCENT SHRA/TSRA CHANCES WED NIGHT ACROSS
MAINLY THE WEST HALF OF THE FCST AREA AND MAINLY AFTER MIDNIGHT
REASONABLE FOR NOW. BLEND OF THE GUIDANCE HIGHS/LOWS FOR TUE THRU
WED NIGHT...WITH VALUES CLOSER TO THE MID JULY NORMALS...LOOKS WELL
TRENDED.

FOR THURSDAY THRU SUNDAY...DAYS 4 TO 7...

MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES MUCH OF THE
PERIOD...TEMPERATURES.

IMPROVING CONSENSUS AMONG THE 13.00Z MEDIUM RANGE MODELS FOR A
STRONGER ROUND OF SHORTWAVE ENERGY/SHORTWAVE TROUGHING TO MOVE
INTO/ACROSS THE UPPER MIDWEST THU/THU NIGHT. TIGHTENING SIGNAL FOR
HGTS TO SLOWLY RISE/RIDGING TO BUILD ACROSS THE REGION FRI INTO
SAT...AHEAD OF THE NEXT STRONGER TROUGHING MOVING INTO THE WESTERN
CONUS. PLENTY OF TIMING/STRENGTH DETAIL DIFFERENCES WITH THE WESTERN
TROUGHING BY SAT BUT THIS NOT UNEXPECTED. BY SUNDAY A LOOSE
CONSENSUS FOR SOME OF THE WESTERN TROUGH ENERGY TO BE LOWERING HGTS
AND MOVING INTO THE UPPER MIDWEST. FCST CONFIDENCE IS AVERAGE THU
THRU SAT THEN BELOW AVERAGE BY SUNDAY.

PW VALUES PROGGED TO CLIMB INTO THE 2 INCH RANGE THU...THIS WITH THE
INCREASING FORCING/LIFT AHEAD OF THE SFC THRU MID LEVEL TROUGH
MOVING INTO/ACROSS THE REGION. CONSENSUS SHRA/TSRA CHANCES IN THE 40-
60 PERCENT RANGE THU/THU NIGHT AS THIS MOISTURE AND TROUGHING MOVE A
CROSS THE REGION APPEAR REASONABLE FOR NOW. WITH IMPROVING SIGNAL/
CONSENSUS FOR RISING HGTS/RIDGING ALOFT OVER THE UPPER MIDWEST FOR
FRI THRU SAT...THESE PERIODS WOULD TREND DRY. HOWEVER AIRMASS NOT
PROGGED TO DRY OUT MUCH OVER THE REGION FOR FRI/SAT...SO THE
LINGERING MOSTLY 20 PERCENT SHRA/TSRA CHANCES THESE PERIODS OKAY FOR
NOW. PLENTY OF MODEL DIFFERENCES BY SAT NIGHT...BUT WITH THE
APPROACH OF A TROUGH AND FALLING HGTS ALOFT...SOME HIGHER SHRA/TSRA
CHANCES SAT NIGHT/SUN SEEM REASONABLE...EVEN WITH THE LESSER
CONFIDENCE BY DAY 7. MODEL/ENSEMBLE CONSENSUS OF HIGHS/LOWS FOR THU
THRU SUN APPEAR WELL TRENDED AT THIS TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1243 PM CDT MON JUL 13 2015

MAIN CONCERN THROUGH TAF PERIOD ARE SHOWER/THUNDERSTORM CHANCES THIS
AFTERNOON INTO TONIGHT. LATEST 17Z SURFACE ANALYSIS SHOWS WEAK FRONT
EXTENDED FROM CENTRAL WISCONSIN INTO WESTERN MINNESOTA. LATEST 12Z
UPPER AIR SOUNDINGS INDICATE STRONG INVERSION ACROSS SOUTHEAST
MINNESOTA AND SOUTHWEST WISCONSIN. THE 13.12Z NAM/13.15Z RAP
BUFKIT SOUNDINGS SUGGEST INVERSION WILL REMAIN OVER THE RST/LSE
TAF SITES THIS AFTERNOON INTO TONIGHT. WITH THE 13.12Z NAM/13.15Z
INDICATING MOISTURE CONVERGENCE MAINLY NORTHEAST AND SOUTHEAST OF
THE TAF SITES...NOT EXPECTING SHOWERS OR THUNDERSTORMS AT THE TAF
SITES. HOWEVER...CANNOT RULE OUT THE POSSIBILITY OF SCATTERED
SHOWERS OR THUNDERSTORMS ACROSS THE AREA...GIVEN THE AMOUNT OF
HEATING DURING THE AFTERNOON AND EARLY EVENING HOURS. AT THIS
TIME...WILL KEEP MENTION OF SHOWERS AND THUNDERSTORM OUT OF THE
TAFS THROUGH THE PERIOD. VFR CONDITIONS SHOULD PREVAIL THROUGH
PERIOD.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION...DTJ
Hazardous weather outlook, Jul 13, 2:57 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
257 PM CDT MON JUL 13 2015

IAZ009>011-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034-
041>044-053>055-061-141200-
HOWARD-WINNESHIEK-ALLAMAKEE-CHICKASAW-FAYETTE-CLAYTON-WABASHA-
DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
257 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED BETWEEN 3 PM AND 8 PM.
SOME OF THE STORMS COULD SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS CHANCES CONTINUE ACROSS THE AREA FOR MUCH OF
TUESDAY THROUGH SUNDAY. ANY STORMS ON TUESDAY LOOK TO REMAIN
BELOW SEVERE LIMITS. IT IS TOO EARLY TO DETERMINE IF THERE IS A
SEVERE THREAT WITH ANY OF THE POTENTIAL STORMS IN THE WEDNESDAY
THROUGH SUNDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...MAINLY BETWEEN 3 PM AND 8 PM.
RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008-018-WIZ017-141200-
MITCHELL-FLOYD-TAYLOR-
257 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND NORTH CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY
THIS
EVENING. SOME OF THE THUNDERSTORMS COULD BE STRONG WITH GUSTY
WINDS...SMALL HAIL AND BRIEF HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS CHANCES CONTINUE ACROSS THE AREA FOR MUCH OF
TUESDAY THROUGH SUNDAY. ANY STORMS ON TUESDAY LOOK TO REMAIN
BELOW SEVERE LIMITS. IT IS TOO EARLY TO DETERMINE IF THERE IS A
SEVERE THREAT WITH ANY OF THE POTENTIAL STORMS IN THE WEDNESDAY
THROUGH SUNDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

In the hours before

Special weather statement, Jul 13, 2:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
249 PM CDT MON JUL 13 2015

MNZ079-086>088-WIZ032-033-132015-
WINONA-DODGE-WABASHA-OLMSTED-TREMPEALEAU-BUFFALO-
249 PM CDT MON JUL 13 2015

...ISOLATED THUNDERSTORMS STARTING TO FORM ACROSS SOUTHEAST
MINNESOTA...

AT 245 PM...THUNDERSTORMS WERE STARTING TO FORM NORTH OF INTERSTATE
90 IN SOUTHEAST MINNESOTA. THESE STORMS COULD CONTINUE TO GROW AND
STRENGTHEN.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4420 9304 4419 9255 4437 9255 4437 9243
      4445 9243 4445 9224 4441 9208 4459 9202
      4459 9117 4408 9115 4409 9120 4405 9122
      4407 9130 4403 9134 4399 9132 4398 9142
      4385 9129 4385 9245 4383 9255 4385 9305
TIME...MOT...LOC 1945Z 308DEG 39KT 4420 9309

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 11:33 PM CDTSpecial Weather StatementARXBuffalo, Taylor, Trempealeau117 min
Jul 13, 12:47 AM CDTSpecial Weather StatementARXClark, Jackson, Taylor58 min
Jul 13, 1:10 AM CDTSpecial Weather StatementARXBuffalo, Trempealeau65 min
Jul 13, 1:42 AM CDTSpecial Weather StatementARXLa Crosse63 min
Jul 13, 1:50 AM CDTSpecial Weather StatementARXAdams, Juneau, Monroe55 min
Jul 13, 2:11 AM CDTSpecial Weather StatementARXCrawford, Richland, Vernon94 min
Jul 13, 2:24 AM CDTSpecial Weather StatementARXAdams, Juneau66 min
Jul 13, 2:39 AM CDTSevere Thunderstorm WarningARXAdams, Juneau51 min
Jul 13, 3:03 AM CDTSpecial Weather StatementARXGrant117 min
Jul 13, 2:49 PM CDTSpecial Weather StatementARXBuffalo, Trempealeau26 min
Jul 13, 4:08 PM CDTSevere Thunderstorm WarningARXLa Crosse52 min
Jul 13, 4:28 PM CDTSevere Thunderstorm WarningARXMonroe62 min
Jul 13, 4:39 PM CDTSevere Thunderstorm WarningARXVernon66 min
Jul 13, 4:55 PM CDTSpecial Weather StatementARXClark, Taylor65 min
Jul 13, 5:03 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe31 min
Jul 13, 5:13 PM CDTSevere Thunderstorm WarningARXCrawford, Richland, Vernon77 min
Jul 13, 5:37 PM CDTSpecial Weather StatementARXJackson, Trempealeau53 min
Jul 13, 5:40 PM CDTSevere Thunderstorm WarningARXJackson, Trempealeau50 min
Jul 13, 6:23 PM CDTSpecial Weather StatementARXBuffalo, Jackson, Trempealeau52 min
Jul 13, 6:32 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau43 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.